Advice needed: I am on levothyroxine 75 mgs... - Thyroid UK

Thyroid UK
106,887 members123,802 posts

Advice needed

Gillybabe48
Gillybabe48

I am on levothyroxine 75 mgs. Recently increased to 100 mgs. Now I have constantly thumping heartbeat. Sore eyes. Stomach cramps. Headache and nausea. My last test was tsh 0.86 t4 20 no t3. The ranges for Medway are tsh 0.35 to 5.5 t4 9 to 21. Should I go back to 75mgs or give my body a couple of days rest from meds. Doctor not in surgery today. Just locums all week.

12 Replies
oldestnewest
SeasideSusie
SeasideSusieAdministrator

Gillbabe48

Any change in brand of Levo?

If not then maybe 25mcg extra was too much in one go, perhaps go back to 75mcg for a few days then when things have settled down add in just 12.5mcg and see how that goes.

My last test was tsh 0.86 t4 20 no t3. The ranges for Medway are tsh 0.35 to 5.5 t4 9 to 21

Are these the results on 75mcg? If so they don't show a need to increase as FT4 is at the top of the range. You would need to see FT3 to see if you are converting well enough.

Yes they are results on 75 mgs and medway hospital do not do t3 so surgery told me!!!!!

SeasideSusie
SeasideSusieAdministrator
in reply to Gillybabe48

Gilly

What was their reasoning behind increasing your dose to 100mcg with an already top of the range FT4?

Not sure. It was a locum and I could not quite understand him. Not sure what to do now as I feel rough.

SeasideSusie
SeasideSusieAdministrator
in reply to Gillybabe48

Well, you didn't need the increase in Levo. It's probably taken you over range. You will be overmedicated and that may be the reason you don't feel well.

How did you feel on 75mcg Levo?

I felt fine.

SeasideSusie
SeasideSusieAdministrator
in reply to Gillybabe48

In that case I would just go back to 75mcg Levo, it's obvious there was no need to increase it with your results and the fact that you felt fine.

Yes think you are right cannot bear headaches anymore and feeling overheated. Bless you for answering.

My Sympathy to you . Your having the exact Symptoms that High T-4 can cause . Heat, Headaches, insomnia, anxiety, aches and pain . You seem to have some of the symptoms . Trust your Gut Feelings . If you just had a raise from 75mcg T-4 to 100mcg T-4 and your not feeling well with the raise reduce to the previous level you felt well with . **Symptoms are Cellular Results** and ARE VERY TELLING . It's Great that you took notice of your symptoms .

Thank you so much for all your advice

A lot of this thyroid replacement is an art not a science. A lot of it is how you feel sometimes more than what your numbers are. My Endo and GP always wait 3 months between blood tests for results from medication changes. Typically I find if after a week the physical issues from med changes from a new dose don't clear up, i call in and question the doctor

jgelliss
jgelliss
in reply to Eliotf

It certainly so True . It's **MORE ART THAN SCIENCE**.

You may also like...